Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 59, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 5, 2006, 4:14 AM MDT for Keith County, Lincoln County, Perkins County, Nebraska. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2006, 4:14 AM MDT (10:14 UTC)
- Expired
- Jun 5, 2006, 5:15 AM MDT
- In force
- 61 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Keith County, NE, Lincoln County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 104 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 5:00 AM MDT | TSTM WND DMG | North Platte, NE | 6 INCH TREE BRANCH KNOCKED DOWN IN TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 46 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 2:34 AM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 10.2 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 676 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 2715 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 051015 SVRLBF NEC101-111-135-051115- /O.NEW.KLBF.SV.W.0059.060605T1014Z-060605T1115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 514 AM CDT MON JUN 5 2006 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN COUNTY IN SOUTHWEST NEBRASKA... EASTERN PERKINS COUNTY IN SOUTHWEST NEBRASKA... EASTERN KEITH COUNTY IN SOUTHWEST NEBRASKA... * UNTIL 615 AM CDT(515 AM MDT) * AT 406 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 16 MILES NORTH OF SARBEN TO 10 MILES SOUTHWEST OF ELSIE...OR ALONG A LINE EXTENDING FROM 19 MILES SOUTHEAST OF ARTHUR TO 15 MILES SOUTHEAST OF GRANT...AND MOVING EAST AT 45 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... GRAINTON BY 420 AM MDT... WALLACE BY 525 AM CDT... SUTHERLAND BY 530 AM CDT... HERSHEY BY 535 AM CDT... DICKENS BY 540 AM CDT... NORTH PLATTE BY 550 AM CDT... DAMAGING WINDS NEAR 60 MPH WERE REPORTED IN OGALLALA WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS LAT...LON 4139 10153 4071 10154 4071 10053 4137 10044 $$ CDC
2 follow-up statements
000 WWUS53 KLBF 051042 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 542 AM CDT MON JUN 5 2006 NEC101-111-135-051115- /O.CON.KLBF.SV.W.0059.000000T0000Z-060605T1115Z/ LINCOLN NE-PERKINS NE-KEITH NE- 542 AM CDT MON JUN 5 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CDT(515 AM MDT) FOR EASTERN KEITH...EASTERN PERKINS AND LINCOLN COUNTIES... AT 535 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HIGHWAY 97 MILE MARKER 10 TO INTERSTATE 80 MILE MARKER 170 TO 9 MILES NORTH OF HIGHWAY 23 MILE MARKER 60...OR ALONG A LINE EXTENDING FROM 14 MILES SOUTH OF TRYON TO 8 MILES WEST OF NORTH PLATTE TO 16 MILES SOUTHWEST OF NORTH PLATTE...MOVING EAST AT 45 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... HIGHWAY 83 MILE MARKER 60...HIGHWAY 23 MILE MARKER 70...HIGHWAY 83 MILE MARKER 90 AND HIGHWAY 83 MILE MARKER 70 BY 550 AM CDT... WELLFLEET AND HIGHWAY 83 MILE MARKER 100 BY 555 AM CDT... HIGHWAY 30 MILE MARKER 190 AND MAXWELL BY 600 AM CDT... INTERSTATE 80 MILE MARKER 190 BY 605 AM CDT... WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT MONDAY MORNING(1000 AM MDT MONDAY MORNING) FOR WESTERN NEBRASKA. LAT...LON 4139 10153 4071 10154 4071 10053 4137 10044 $$ CDC
000 WWUS53 KLBF 051118 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 614 AM CDT MON JUN 5 2006 NEC101-111-135-051124- /O.EXP.KLBF.SV.W.0059.000000T0000Z-060605T1115Z/ LINCOLN NE-PERKINS NE-KEITH NE- 614 AM CDT MON JUN 5 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KEITH...EASTERN PERKINS AND LINCOLN COUNTIES EXPIRES AT 615 AM CDT(515 AM MDT)... THE STRONGEST STORM HAS EXITED THIS PORTION OF THE WARNED AREA. THE THREAT OF 60 MPH WINDS HAS DIMINISHED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT MONDAY MORNING(1000 AM MDT MONDAY MORNING) FOR WESTERN NEBRASKA. LAT...LON 4139 10153 4071 10154 4071 10053 4137 10044 $$ CDC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:41 AM MDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 5, 2:41 AM MDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 341 AM CDT MON JUN 5 2006 .DISCUSSION... SCATTERED CONVECTION ONGOING WITH FORECAST CHALLENGE TODAY POPS AND SEVERE POTENTIAL. THE DISTURBANCE MOVING EAST THROUGH THE NEB PANHANDLE ATTM PUSHING EAST AT 41 KNOTS AND WILL BE THROUGH FORECAST AREA BY 12Z. CONVECTION MAINTAINING WITH BOUNDARY THAT DRIFTED NORTHWEST THROUGH THE LNX RADAR AT MIDNIGHT TO GIVE ADDITIONAL LIFT WITH STORMS EXPECTED TO PUSH EAST INTO BROWN...BLAINE AND KEYA PAHA COUNTIES BY 4 AM. THEN SECOND CLUSTER OF STORMS IN SOUTHERN PANHANDLE INTENSIFING WHILE MOVING EAST WITH RED WILLOW PROFILER SHOWING SOUTHEAST WINDS TO 35 KNOTS IN LOWEST GATES INCREASING THE INFO TO STORMS IN THE SOUTHERN PANHANDLE. MODELS CLOSE TODAY IN PUSHING FRONTAL SYSTEM SOUTHEAST AND EXTENDING NORTHEAST TO SOUTHWEST ACROSS NEB BY 00Z. THE H85 DEWPOINTS TO 14 DEG C PLUS WEDGES NORTH TO PROVIDE AMPLE MOISTURE THROUGH CENTRAL NEB AS STRONGER WAVE MOVES EAST BY 18Z. THEN BOUNDARY TO REMAIN FOCUS FOR SEVERE STORM DEVELOPMENT GENERALLY IN AREAS EAST OF 83 THIS AFTERNOON IN DEFORMATION ZONE. MODERATE RISK AREA CLIPS EASTERN ZONES WITH IMPACT OF CURRENT CONVECTION TO LINGER INTO THE MORNING WITH SHOWERS AND THUNDERSTORMS SCATTERED FROM THE SOUTHWEST TO NORTH CENTRAL AS MCS FORMING OVER THE SOUTHWEST PANHANDLE MOVES SOUTHEAST. LAPS DATA SUGGESTS THE SOUTHWEST MAY BE BETTER CAPPED WITH CONVECTION TO AT LEAST WEAKEN WHILE MOVING SOUTHEAST...TIME WILL TELL. FOR TODAY THE FRONT WILL EXTEND FROM NEAR VTN TO IML BY 18Z THEN ANW TO MCK AT 00Z. AREAS EAST OF HIGHWAY 83 WILL BE PRIMED AS STRONG MID LEVEL DISTURBANCE MOVES EAST. H85 DEWPOINTS INTO THE MID TEENS ...K INDICES IN THE MID 30S...AND PW RATIOS AT OR ABOVE AN INCH BRINGS TO LIGHT POTENTIAL FOR HEAVY RAINFALL ALSO INTO THE NCNTRL THIS AFTERNOON. TONIGHT THE FRONT WILL SLIP SOUTH WITH DRIER AIR TO FILTER IN ACROSS THE NORTHWEST. AS THE SURFACE HIGH BUILDS SOUTHEAST OVERNIGHT CLEARING EXCEPT FOR THE FAR SOUTHWEST WHERE UPSLOPE FLOW AND MOISTURE BEING DRAWN NORTHWEST MAY KEEP SOME CLOUD COVERAGE OVER. THE UPPER RIDGE BUILDS THEN THROUGH THURSDAY WITH THE NEXT SYSTEM TO MOVE OUT ONTO THE HIGH PLAINS WEDNESDAY NIGHT. INCREASING UPSLOPE FLOW AND H85 JETLET TO 40 KNOTS OVERNIGHT INTO THURSDAY MORNING WILL BRING A CHANCE FOR RAIN IN THE WEST AS A STRONG WAVE MOVES THROUGH THE UPPER RIDGE. BY MIDWEEK THICKNESS VALUES SUPPORT WARMER TEMPERATURES THAN CURRENT GUIDANCE SUGGEST AND RAISED TEMPERATURES ON THURSDAY AND FRIDAY. FRIDAY THROUGH SUNDAY THE UPPER RIDGE BUILDS EAST WITH THE SOUTHWEST FLOW TO BECOME DOMINATE AS SYSTEM MOVES THROUGH THE PLAINS. FEW CHANGES MADE TO THE EXTENDED PERIOD AS PROGRESSIVE PATTERN SHOWN. && .LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH 434 FOR SOUTHWEST AND PORTIONS OF CENTRAL NEBRASKA.. && 19
Hazardous weather outlook, Jun 5, 3:13 AM MDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 413 AM CDT MON JUN 5 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-060915- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 413 AM CDT MON JUN 5 2006 /313 AM MDT MON JUN 5 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. AN ACTIVE SEVERE WEATHER DAY IS EXPECTED ACROSS ALL BUT THE NORTHWEST CORNER OF THE WESTERN NEBRASKA. THE CONCERN IS GREATEST ACROSS HOLT...BOYD...WHEELER AND GARFIELD COUNTIES THIS AFTERNOON WHERE CONDITIONS WILL BE MOST FAVORABLE FOR SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL...WIND DAMAGE AND ISOLATED TORNADOES. ELSEWHERE... THE RISK OF SEVERE THUNDERSTORMS WILL BE LESS BUT JUNE IS THE PEAK SEVERE WEATHER MONTH SO SEVERE WEATHER IS A DISTINCT POSSIBILITY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 2:22 AM MDT | Severe Thunderstorm Warning | LBF | Garden | 53 min |
| Jun 5, 2:56 AM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 34 min |
| Jun 5, 3:22 AM MDT | Severe Thunderstorm Warning | LBF | Keith | 35 min |
| Jun 5, 6:50 AM MDT | Severe Thunderstorm Warning | LBF | Custer | 55 min |
| Jun 5, 1:27 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 18 min |
| Jun 5, 1:46 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 59 min |
| Jun 5, 3:02 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, McPherson | 58 min |
| Jun 5, 3:23 PM MDT | Severe Thunderstorm Warning | LBF | Blaine | 47 min |
| Jun 5, 3:37 PM MDT | Severe Thunderstorm Warning | LBF | Logan | 53 min |
| Jun 5, 3:42 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 48 min |
| Jun 5, 4:00 PM MDT | Severe Thunderstorm Warning | LBF | McPherson | 45 min |
| Jun 5, 4:04 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 56 min |
| Jun 5, 4:16 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 59 min |
| Jun 5, 4:28 PM MDT | Severe Thunderstorm Warning | LBF | Logan | 47 min |
| Jun 5, 4:55 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 52 min |
| Jun 5, 5:00 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 60 min |
| Jun 5, 5:10 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 65 min |
| Jun 5, 5:56 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 49 min |
| Jun 5, 5:59 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.